Thunderstorm Wind, Lawrence
- When
- August 16, 7:15 PM EST
- Where
- Lawrence County, Pulaski
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -80.450
Trees down along River Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 16, 6:14 PM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 714 PM EDT SAT AUG 16 2003 UPDATING ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCHES. FLASH FLOOD WATCH REMAINS IN PLACE UNTIL 10 PM. .PBZ... MD...FLOOD WATCH FOR THIS EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ020>021...PAZ029>032. WV...FLOOD WATCH FOR THIS EVENING FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-161015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 616 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION LATER TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR AHEAD OF THE FRONT. SOME OF THESE STORMS MAY CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWESTERN PENNSYLVANIA THIS MORNING...AND SPREAD SOUTHEAST ACROSS THE REMAINDER OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND EARLY TONIGHT.
OHZ068-162300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 604 PM EDT SAT AUG 16 2003 ...HEAVY DOWNPOURS IN WESTERN NOBLE COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS WESTERN NOBLE COUNTY UNTIL 7:00 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, SMALL HAIL, GUSTY WINDS, AND PERIODS OF HEAVY RAIN. ABOUT AN INCH AND A HALF OF RAIN HAS FALLEN IN BLANCHARD RUN NEAR RENROCK IN THE PAST HOUR. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PAZ008-162315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 625 PM EDT SAT AUG 16 2003 ...HEAVY DOWNPOURS IN VENANGO COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS VENANGO COUNTY UNTIL 7:15 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, SMALL HAIL, GUSTY WINDS, AND PERIODS OF HEAVY RAIN. ONE AND A HALF INCHES OF RAIN HAS FALLEN IN THE LAST HOUR FROM FRANKLIN TO SUGAR CREEK. RAPID STREAM RISES CAN BE EXPECTED ALONG THE TRIBUTARIES OF FRENCH CREEK AND THE ALLEGHENY RIVER NEAR FRANKLIN. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
650 PM EDT SAT AUG 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM MINERVA OH WIND DAMAGE
08/16/03 CARROLL POWERLINES AND LARGE LIMBS
DOWN BETWEEN MALVERN AND
MINERVA. REPORTED BY
EMERGENCY MANAGEMENT.
0515 PM NEW SEWICKLEY PA WIND DAMAGE
08/16/03 BEAVER TREES AND LINES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.PAZ014-022-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 PM EDT SAT AUG 16 2003 ...STRONG THUNDERSTORMS WILL MOVE SOUTHWARD ACROSS THE COUNTY... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 8 PM. THE MOST INTENSE STORMS WILL MOVE NEAR SLIPPERY ROCK...WEST SUNBURY...PETROLIA....BRUIN...AND KARNS CITY. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL. BRIEF TORRENTIAL DOWNPOURS WILL PRODUCE UP TO AN INCH OF RAIN IN SOME AREAS OVER A SHORT TIME...POSSIBLY CREATING DRAINAGE FLOODING AND PONDING ACROSS LOCAL ROADS. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE UPDATES OR WARNINGS.
OHZ039>041-048>050-057>059-068-069-PAZ031-032-WVZ001>004-012-021-022- 010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 703 PM EDT SAT AUG 16 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
OHZ039-048-170130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 808 PM EDT SAT AUG 16 2003 ...HEAVY DOWNPOURS MOVING INTO COSHOCTON AND TUSCARAWAS COUNTIES... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS COSHOCTON AND TUSCARAWAS COUNTIES UNTIL 9:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, SMALL HAIL, GUSTY WINDS, AND PERIODS OF HEAVY RAIN. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 68 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down along River Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333990.